MAUDE Adverse Event Report: CARDINAL HEALTH D.R. 203 II LTD CV SPLIT SHEET WITH VELCRO; DRAPE, SURGICAL

CARDINAL HEALTH D.R. 203 II LTD CV SPLIT SHEET WITH VELCRO; DRAPE, SURGICAL
Model Number 9157
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1980
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history review was performed for lot number 20kar009, product code (b)(4) and no discrepancies were registered related to this failure mode reported.All quality assurance testing performed during the manufacturing process was acceptable.The inspection results indicated that the product met the specification requirements.The sample was not returned for investigation; therefore, an evaluation of the complaint product for deficiency of construction could not be performed.The issue could be associated with the operator incorrectly performing the glue application when assembling the velcro.Per specification requirements, two hot melt adhesive glue dots 1/4" in diameter must be applied to assemble the velcro.But without the sample, the root cause would be unknown.If a sample is received at a later date, a follow up report will be made.The complaint information was informed to the relevant sectors for their awareness.There is no action taken at this time, but we will continue to monitor the trend of this type of incident.
 
Event or Problem Description
Customer reported the drape is thinner in all areas.During an open heart procedure when trying to open the velcro in the pockets, the velcro stayed closed and tore the drape.Customer stated non-perforating instruments that secure tubing to the drape tore the drape and separated the layers and the weight of one surgical instrument is enough to shred the drape; add one line of tubing and it will fall to the floor.The surgeon had to use an antibiotic irrigation for the open chest to hopefully prevent sternal infection.Customer could not determine which they administered, either kefzol 2gm or vancomycin 1gm.No further issue to patient was reported post-op.Event date unknown.

Brand Name
CV SPLIT SHEET WITH VELCRO
Common Device Name
DRAPE, SURGICAL
Manufacturer (Section D)
CARDINAL HEALTH D.R. 203 II LTD
zona franca las americas km22,
santo domingo
DR 
MDR Report Key11645731
Report Number1423537-2021-00623
Device Sequence Number3496969
Product Code KKX
UDI-Device Identifier10885380164064
UDI-Public10885380164064
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9157
Device Catalogue Number9157
Device Lot Number20KAR009
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2021
Initial Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;